Hail, Roosevelt
- When
- August 23, 4:25 PM MST
- Where
- Roosevelt County, 10 mi NE of Bainville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.233, -104.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Aug 23, 1:42 PM MST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 242 PM MDT TUE AUG 23 2005 .SHORT TERM...FOR NORTHEAST MONTANA TONIGHT THROUGH THURSDAY... SURFACE LOW IS CURRENTLY NEAR GGW WITH A SURFACE TROUGH EXTENDING SOUTH THROUGH MLS. A COLD FRONT EXTENDS WEST FROM THE LOW TO NORTHWEST MONTANA. MODELS ARE IN AGREEMENT WITH MOVING THE LOW ACROSS NE MONTANA TONIGHT TO SE SASKATCHEWAN WED MORNING. MEANWHILE...A COLD FRONT MOVES SE ACROSS EASTERN MONTANA TONIGHT AND WED MORNING. AN UPPER LOW OVER BRITISH COLUMBIA MOVES TO SE ALBERTA BY WED MORNING. AIRMASS OVER EASTERN MONTANA HAS BECOME INCREASINGLY UNSTABLE WITH TIME TODAY AND WILL ALLOW THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. WITH CAPE UP TO 1800 J/KG AND LIFTED INDEX AS LOW AS -5...COULD SEE SOME SEVERE STORMS THROUGH THIS EVENING. WILL MAINTAIN GOING FORECAST OF SCATTERED THUNDERSTORMS IN THE EAST AND NUMEROUS SHOWERS IN THE WEST TONIGHT. COOLER AIR DIVES INTO THE FORECAST AREA FOR WED AND WED NIGHT WITH UPPER LOW TRACKING ALONG THE MT/CANADIAN BORDER. MODELS HAVE MOST OF THE FORECAST AREA IN A DRY SLOT. HOWEVER...STRONG SHORTWAVES ROTATING AROUND THE LOW WILL AFFECT NORTHEAST MONTANA WED AFTERNOON AND EVENING. ALSO...LOW LEVEL SHOULD BECOME UNSTABLE WITH DAYTIME HEATING SO SOME SHOWERS SHOULD DEVELOP ACROSS THE AREA. WILL KEEP A CHANCE OF SHOWERS AND/OR THUNDERSTORMS IN THE FORECAST. UPPER LOW GRADUALLY LIFTS NORTHEAST WED NIGHT AND THURSDAY. WRAP AROUND MOISTURE STAYS NORTH OF THE FORECAST AREA FOR THE MOST PART. HOWEVER...THE NORTHEAST ZONES MAY GET ON THE SOUTHERN EDGE OF THE WRAP AROUND MOISTURE. WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE NORTHEAST AND GO DRY ELSEWHERE. COOL AIRMASS WILL LINGER INTO THURSDAY. FORRESTER .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... MODELS BEGIN THE PERIOD IN GOOD ENOUGH AGREEMENT TO HAVE CONFIDENCE IN THE FORECAST THROUGH SUNDAY. TEMPERATURES WILL WARM AGAIN BEGINNING ON FRIDAY AS THE UPPER LOW IN CANADA MOVES EAST. THE WEEKEND WILL REMAIN WARM AND DRY. BEGINNING SUNDAY NIGHT THE MODELS SHOW AN APPROACHING UPPER LOW PRESSURE TROUGH THAT BEGINS DIGGING INTO THE NORTHWEST COAST. MODELS BEGIN TO DIVERGE AS TO EXACTLY WHEN THE TROUGH WILL PUSH A FRONT INTO OUR AREA SO HAVE A CHANCE OF POPS IN OUR NORTHWEST CORNER FOR SUNDAY NIGHT AND A CHANCE FOR POPS IN THE WESTERN ZONES ON MONDAY AS THE COLD FRONT MOVES IN FROM THE WEST. THE FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT SO HAVE POPS IN FOR MONDAY NIGHT AND TUESDAY. TEMPERATURES WILL COOL MONDAY AND TUESDAY ALSO. SCT && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS WILL BE MOVING THROUGH THE REGION THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE ERRATIC GUSTY WINDS AND REDUCTION OF VISIBILITY IN HEAVY DOWNPOURS. SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 612 AM MDT TUE AUG 23 2005 MTZ016>027-059>062-241215- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 612 AM MDT TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT EAST OF JORDAN...GLASGOW AND OPHEIM. LARGE HAIL AND HEAVY RAINFALL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Glasgow radar (KGGW), 190 km away, was scanning. The volume nearest the first event began at 23:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470928.